Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have fibromyalgia, osteoporosis and depression. Feeling depressed, burning thigh and body pain. Any cure?

User rating for this question
Answered by

Practicing since : 2004
Answered : 1835 Questions
well i have fibromyalgia,ra,meraliaparastetica,osteoporosus,arhritis,triple a and depression with also bouts of rage.I was seeing a rheumatologist and he had me on cymbalta,lyrica,hydrocodone and I was on lysinipril for hypertension.also hx.of right heel fx.1991 it was shattered and i had a closed reduction.So I was fired from my job dec 3rd because I became aggresive towards a co-worker,ery un like me.But I have never been happy.Grew up in a orphange from the time I was born until 9.5 yrs old.then my original mom and dad got back together.So since i go fired im very depressed and im not on any meds.Still having rage and thoughts of suicide,but i know thats wrong .I DONT KNOW WHAT TO DO,HELP.all over body pain.burning down left thigh,rt.heel pain/depressed
Posted Tue, 5 Feb 2013 in General Health
Answered by Dr. Ashish Mittal 4 hours later
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.
Important aspects of your query are:
•     53 year old male
•     Known case of fibromyalgia, ra, meraliaparastetica, osteoporosus, arhritis,triple a, hypertension and depression
•     History of treatment with cymbalta, lyrica, hydrocodone and lysinopril
•     Complaints of: depression, bouts of rage, body pain, burning down left thigh, right heel and self harm ideas.

You appear to have depression, which need attention. Presence of multiple medical problems increases chances of having depression and decreases response to medicines (antidepressants). Depression also cause body pain due to pain and increases severity of pain due to other reasons like reaumatoid arthritis.

Depression is not always situational (because of stress). Many times it is biological due to biochemical changes in brain. Such Depression does not improve by exercise or guidance or lifestyle modifications only but all these measures help in recovery with medicines.

Depression occur due to neurotransmitters imbalance in brain most commonly involving serotonin neurotransmitter. You need treatment with psychiatrist urgently to treat your depression.

In drug treatment two types of medicine used. For immediate relief of anxiety symptoms benzodiazepines group of medicines are used and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors) are used. SSRI takes around 3-4 weeks to show its effect. Non drug treatment like cognitive behaviour therapy (form of psychotherapy) also takes weeks to show its effect. Above medicines are prescription medicine and you will need prescription from physician to start them.

All these process is complex. I have just simplified it to make you understand it.

Apart from above advice following simple measures will help you to some extent:
-Decrease worrying about symptoms as they will cure after treatment.
-Healthy diet: Milk and fruits in diet.
-Daily morning walk and breathing exercise.

So, it is important for you to visit psychiatrist as early as possible considering the severity of depression and occurrence of self harm ideas.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor